Diagonal lift in the tensor bundle and its applications. (English) Zbl 1034.53016

Let \((M,g)\) be a Riemannian manifold and \(T^1_q(M)\) the bundle of tensors of type \((1,q)\) on \(M\). The authors introduce a Riemannian metric \({}^Dg\) on \(T^1_q(M)\), completely determined by the metric \(g\) on \(M\), which they call the diagonal lift of \(g\). Its definition is similar to that of the well-known Sasaki metric on \(TM\). They compute the Levi-Civita connection of \({}^Dg\) and they investigate under which conditions the complete or horizontal lift to \(T^1_q(M)\) of a Killing vector field on \(M\) is Killing for the metric \({}^Dg\).


53B20 Local Riemannian geometry
Full Text: DOI


[1] Cordero, L. A.; Dotson, C. T.J.; de Leon, M., Differential Geometry of Frame Bundles (1989), Kluwer Academic Publishers: Kluwer Academic Publishers Dordrecht · Zbl 0673.53001
[2] Kowalski, O., Curvature of the induced Riemannian metric on the tangent bundle of a Riemannian manifold, J. Reine Angew. Math., 250, 124-129 (1971) · Zbl 0222.53044
[3] Ledger, A.; Yano, K., Almost complex structures on tensor bundles, J. Differ. Geom., 1, 355-368 (1976) · Zbl 0157.28402
[4] Salimov, A. A., A new method in theory of lifts of tensor fields to a tensor bundle, IZV. Vuz. Math., 3, 69-75 (1994) · Zbl 0841.53013
[5] Salimov, A. A., The generalized Yano-Ako operator and the complete lift of tensor fields, Tensor N.S. Jpn., 55, 2, 142-146 (1994) · Zbl 0818.53032
[6] Salimov, A. A.; Maǧden, A., Complete lifts of tensor fields on a pure cross-section in the tensor bundle \(T_q^1\)(Mn), Note Di Matematica, 18, 1, 27-37 (1998) · Zbl 0976.53014
[7] Sasaki, S., On the differential geometry of tangent bundles of Riemannian manifolds, Tohoku Math. J., 10, 338-354 (1958) · Zbl 0086.15003
[8] Yano, K.; Ishihara, S., Tangent and Cotangent Bundles (1973), Mareel Dekker: Mareel Dekker New York · Zbl 0262.53024
[9] K. Yano, The Theory of Lie Derivatives and Its Applications, Elsevier, Amsterdam, 1957; K. Yano, The Theory of Lie Derivatives and Its Applications, Elsevier, Amsterdam, 1957 · Zbl 0077.15802
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.